Alert archive / California / Wind Advisories in 2017
Wind Advisory 3, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 7, 2017, 2:46 PM PST. It took effect at Jan 8, 2017, 6:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 2:46 PM PST (22:46 UTC)
- In effect from
- Jan 8, 2017, 6:00 AM PST
- Expired
- Jan 8, 2017, 6:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
122 WWUS76 KSTO 072246 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 246 PM PST SAT JAN 7 2017 ...STRONG WINDS SUNDAY... .A PERIOD OF STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP SUNDAY MORNING AND CONTINUE INTO THE EARLY EVENING. THE STRONGEST WINDS ARE FORECAST TO OCCUR IN THE SOUTHERN SACRAMENTO VALLEY, NORTHERN SAN JOAQUIN VALLEY, EASTERN SOLANO COUNTY, AND DELTA AREA, EXTENDING INTO PORTIONS OF THE CENTRAL SACRAMENTO VALLEY. CAZ016>019-081200- /O.NEW.KSTO.WI.Y.0003.170108T1400Z-170109T0200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, AND MODESTO 246 PM PST SAT JAN 7 2017 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY. * TIMING...EARLY SUNDAY THROUGH EARLY EVENING SUNDAY * WINDS...SOUTHERLY WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...DOWNED TREES AND TREE BRANCHES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
2 follow-up statements
188 WWUS76 KSTO 081130 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST SUN JAN 8 2017 ...STRONG WINDS SUNDAY... .STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP THIS MORNING AND CONTINUE INTO THE EARLY EVENING. THE STRONGEST WINDS ARE FORECAST TO OCCUR ACROSS THE SACRAMENTO VALLEY, NORTHERN SAN JOAQUIN VALLEY, EASTERN SOLANO COUNTY, AND DELTA AREA, AND SIERRA FOOTHILLS. CAZ015-064-067-090200- /O.EXA.KSTO.WI.Y.0003.170108T1400Z-170109T0200Z/ NORTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- MOTHERLODE- INCLUDING THE CITIES OF REDDING, RED BLUFF, LAKEPORT, GRASS VALLEY, AND JACKSON 330 AM PST SUN JAN 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...SOUTHERLY WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...DOWNED TREES, TREE BRANCHES AND POWER LINES. MODERATE-SIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ016>019-090200- /O.CON.KSTO.WI.Y.0003.170108T1400Z-170109T0200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, AND MODESTO 330 AM PST SUN JAN 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...SOUTHERLY WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...DOWNED TREES, TREE BRANCHES AND POWER LINES. MODERATE-SIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
380 WWUS76 KSTO 090208 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 608 PM PST SUN JAN 8 2017 ...STRONG WINDS OVERNIGHT... CAZ015-016-090900- /O.EXP.KSTO.WI.Y.0003.000000T0000Z-170109T0200Z/ /O.NEW.KSTO.WI.Y.0004.170109T0208Z-170109T0900Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, AND MARYSVILLE/YUBA CITY 608 PM PST SUN JAN 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT UNTIL 1 AM PST MONDAY. * TIMING...THROUGH 1 AM TONIGHT. * WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...DOWNED TREES, TREE BRANCHES AND POWER LINES. MODERATE-SIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ017>019-064-067-090315- /O.EXP.KSTO.WI.Y.0003.000000T0000Z-170109T0200Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- MOTHERLODE- INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, LAKEPORT, GRASS VALLEY, AND JACKSON 608 PM PST SUN JAN 8 2017 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED...BUT WILL REMAIN BREEZY AT TIMES. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 9:27 AM PST, 5 hours 19 minutes earlier.
Area forecast discussion, Jan 7, 9:27 AM PST, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 927 AM PST Sat Jan 7 2017 .Synopsis... Light to moderate precipitation with snow levels down to the northern Sacramento Valley in the morning, rapidly rising in the afternoon. Very heavy rain and flooding concerns arrive Sunday into Monday. Another wet storm Tuesday into Wednesday with continued flooding concerns and significant mountain snow. && .Discussion... Moderate precipitation has spread across the forecast area. Rain amounts so far are generally around a third to three quarters of an inch. Valley rains will decrease in intensity this afternoon, then increase again this evening and overnight. Heaviest rain is expected during the day Sunday. Snow levels in the Sierra are rising, with snow falling down to 4000 feet, and reported to be already rising to round 6000 feet. Northerly winds in Shasta County have brought cold air drainage and along with evaporative cooling have brought low snow levels this morning. A mix of wet rain and snow briefly reached as low as Red Bluff, around 350 feet, with some snow accumulating on the grass around Cottonwood (elevation 420 feet). Moderate accumulating snow is falling in around Redding. Snow will continue through the morning, with snow levels rising rapidly this afternoon. A Winter Weather Advisory remains effect, and will be updated to expand the area southward. Gusty winds have remained mainly over the northern San Joaquin Valley this morning, with sustained winds up to around 26 mph at Stockton at 8 am. Winds gusting to 20 mph at Mather, while Sacramento Executive and International Airports have remained calm. Will likely cancel the wind advisory later this morning. Stronger winds are expected Sunday. && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) Westerly flow aloft will continue to bring moisture through northern California going into the extended period. Model agreement starts to fade but there is a general agreement in this westerly flow and orographics should ensure at least moderate precipitation over the Sierra. Temperatures should come in around normal for this time of year. Models really begin to diverge by next Thursday. ECMWF digs a low in over northern California while GEM puts upper ridging over the Great Basin. GFS keeps a more zonal flow over the region. Any of these solutions could allow for continued precipitation over the CWA but only the ECMWF could bring a continuation of the heavier precipitation that is expected earlier in the week. More amplified ECMWF solution would bring a break in precipitation threat Friday while GFS and GEM continue to feed moisture into the north state. Chance pops continue to be best bet at this time. Although wet pattern may continue into next weekend...at this time models are hinting at at least a reduction in precipitation amounts. Snow levels remain moderate through the extended period. && && .AVIATION... IFR ceilings and visibilities next 24 hours as a Pacific frontal system moves. Occasional LIFR in heavier showers. Sierra snow levels 2000 to 4000 feet this morning rising quickly to 7000 to 8000 feet after 00z. Light north winds in the northern Sacramento valley turning southerly after 00z Sunday. Otherwise southerly winds 10 to 20 mph with gusts to 40 mph over the Sierra and in the northern San Joaquin valley. && .STO WATCHES/WARNINGS/ADVISORIES... Flood Watch from 4 PM PST this afternoon through Wednesday afternoon for Burney Basin / Eastern Shasta County-Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley- Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County-Southern Sacramento Valley- West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Weather Advisory until 10 PM PST this evening for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Weather Advisory until 4 PM PST this afternoon for Mountains Southwestern Shasta County to Northern Lake County. Wind Advisory until noon PST today for Carquinez Strait and Delta-Motherlode-Northern San Joaquin Valley-Southern Sacramento Valley. Winter Weather Advisory until 4 PM PST this afternoon for Shasta Lake Area / Northern Shasta County. &&
In the hours before
Local storm report, Jan 7, 9:30 AM PST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PST SAT JAN 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW SIMS 41.07N 122.36W
01/06/2017 M12.0 INCH SHASTA CA TRAINED SPOTTER
REPORTED AT SIMS. 12 INCHES OF SNOW SINCE
10:30 PM FRIDAY. ELEVATION 2500 FT.
&&
IDMLocal storm report, Jan 7, 10:13 AM PST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1013 AM PST SAT JAN 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM SNOW 2 ENE CLOVERDALE 40.48N 122.44W
01/07/2017 M3.0 INCH SHASTA CA TRAINED SPOTTER
3 INCHES OF SNOW AT 10:00 AM. SWITCHED FROM
SNOW TO RAIN AROUND 10 AM.
&&
THWLocal storm report, Jan 7, 10:24 AM PST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1024 AM PST SAT JAN 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW 1 SSW SIMS 41.06N 122.36W
01/07/2017 M7.2 INCH SHASTA CA TRAINED SPOTTER
7.2 INCHES OF SNOW AS OF 9:30 AM.
&&
THWLocal storm report, Jan 7, 12:04 PM PST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1204 PM PST SAT JAN 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM SNOW 4 S REDDING 40.52N 122.37W
01/07/2017 M2.0 INCH SHASTA CA PUBLIC
PUBLIC REPORTED 2'' OF SNOW FELL BEFORE IT
SWITCHED OVER TO RAIN. .
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Jan 7, 1:05 PM PST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
105 PM PST SAT JAN 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW COTTONWOOD 40.39N 122.28W
01/07/2017 E0.2 INCH SHASTA CA TRAINED SPOTTER
0.20 INCHES OF SNOWFALL IN THE PAST 4 HOURS.
MORNING SNOW ALMOST MELTED. CURRENTLY LIGHT
RAIN FALLING. .
&&
IDMThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:49 AM PST | River Flood Warning | STO | Amador, El Dorado, Sacramento | 54 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.